Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2007, 4:16 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 13, 2007, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 132116
SVRLIX
LAC103-132145-
/O.NEW.KLIX.SV.W.0101.070613T2116Z-070613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON...
* UNTIL 445 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANDEVILLE...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANDEVILLE BY 425 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3050 8990 3050 9023 3035 9023 3035 9008
3024 8995
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:06 AM CDT, 12 hours 10 minutes earlier.
Area forecast discussion, Jun 13, 4:06 AM CDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 AM CDT WED JUN 13 2007 .SHORT TERM... EXTREMELY AMPLIFIED RIDGE REACHING WELL INTO THE POLAR REGIONS OF CANADA THIS MORNING. THIS BY NATURE CAUSES AMPLIFICATION DOWNSTREAM AND THUS WE SEE A VERY DEEP TROUGH OVER THE EAST COAST. EVIDENCE OF THE RIDGE IS SEEN VERY WELL BY TEMPS. MID 60 EARLY MORNING TEMPS ARE FOUND AS FAR NORTH AS THE NORTHERN MANITOBA PROVINCE. EARLY MORNING TEMPS NEAR 40 ARE EVEN SEEN IN THE LAND OF THE MIDNIGHT SUN. THIS TYPE OF PROLONGED HI MIN TEMPS ARE NOT BY ANY MEANS NORMAL. DRY SUBSIDENT HOT AIR IS MOVING SOUTHWARD OVER THE EASTERN PORTION OF THE COUNTRY. THE DRY AIR IS CAUSING A TROUGH BOUNDARY TO SET UP AND HAS BEEN STATIONARY OVER THE LAST FEW DAYS FROM THE TENN/NORTH CAR BORDER TO NEW ORLEANS. DISTURBANCES CONTINUE TO PARADE SOUTHWARD ALONG THIS TROUGH AXIS AS THE UPPER TROUGH CONTINUES TO DIG. THE DRY AIR IS PROGGED TO MOVE INTO THE AREA TODAY. AS THIS HAPPENS...ANY TS THAT DEVELOP WOULD HAVE A VERY STRONG POTENTIAL FOR SEVERITY. .CONVECTIVE... RAN THE RICKS INDEX/PRECIPITATION CALCULATOR ON THE GFS MODEL SOUNDING OVER NEW ORLEANS VALID 18Z TODAY. THE GFS SOUNDING IS SIMILAR TO THE NAM SOUNDING WITH ROS OUTPUT USING THE TECHNIQUE MATH VERY CLOSE TO GFS MANUAL RUN. USING A RANGE OF 344-352K FROM A SURFACE LIFT WITH A CONVECTIVE TEMP OF 89F AND DEWPOINT 71F YIELDS A A 53 PERCENT CHANCE OF THUNDERSTORMS TODAY...PCPN 4.95 INCHES...POTENTIAL PCPN 8.28 INCHES FOR A TEMP BELOW 80F. RICKS INDEX 126 GIVES A 16 PERCENT CHANCE OF SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND DOWNBURSTS OF 46KT /41-51KT/...PEA TO MARBLE SIZE HAIL WITH A CORRESPONDING VIL OF 70 KG/M2. THERE IS A TORNADO THREAT OF F0 INTENSITY AND WATERSPOUTS. ARKANSAS VIL OF THE DAY 63...HAIL-VIL PENNY AT 74 KG/M2. STORM PREDICTION CENTER PLACES A LARGE PORTION OF THE CWA IN A SLIGHT RISK SEVERE FOR TODAY AND IS WARRANTED BASED ON OUTPUT. THESE VALUES WILL BE BASIS IN MORNING HAZARDOUS WEATHER OUTLOOK. TECHNIQUE PERFORMANCE THIS PAST WEEK HAS OUTPERFORMED THE CONVENTIONAL MODELS ON POPS AND VERIFYING DAILY WITH ISOLATED SEVERE REPORTS WHEN INDICATED. /24 && .AVIATION... A CONVECTIVE TEMPERATURE NEAR 90F SHOULD BE EASILY ATTAINED AROUND 15Z TODAY. GFS AND NAM MODELS SHOW CONVECTIVE INITATION NEAR KGPT TODAY AND SPREADING WESTWARD INTO KMSY AND KBTR TERMINALS BY 18Z. WILL BE INDICATING G45KT TSRA AS TEMPO 15-18Z AT KGPT...16-19Z AT KMSY AND 17-20Z AT KBTR AND KMCB. && .MARINE... LIGHT WIND AND LOW SEAS FOR A COUPLE OF MORE DAYS BEFORE A MORE EASTERLY GRADIENT WIND BECOMES ESTABLISHED...INCREASING SEA HEIGHTS A FOOT OR TWO IN THE OUTER WATERS WEST OF MISSISSIPPI RIVER DURING THE WEEKEND. WILL HAVE TO WATCH SHORT-WAVE DISTUBANCES DROPPING INTO THE GULF FROM MS/AL THIS AFTERNOON AS THEY WILL HAVE POTENTIAL TO GENERATE SQUALL FRONTS EXCEEDING 35 KT THIS AFTERNOON INTO TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 93 70 92 70 / 30 10 30 20 BTR 95 74 93 72 / 30 30 30 20 MSY 92 76 90 74 / 40 20 30 20 GPT 91 74 90 73 / 40 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/17
Hazardous weather outlook, Jun 13, 11:30 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT WED JUN 13 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-140030- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1130 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS COASTAL MISSISSIPPI...THE LOWER PEARL RIVER VALLEY...AND PORTIONS OF COASTAL SOUTHEAST LOUISIANA EARLY IN THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO MOVE WEST AND SOUTHWEST AT 5 TO 10 MILES AN HOUR WITH ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON ACROSS THE REMAINDER OF THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTHEAST OF A LINE FROM MCCOMB MISSISSIPPI TO THE BATON ROUGE AREA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS TO 60 MILES AN HOUR...LARGE HAIL NEAR PENNY SIZE...AND FREQUENT LIGHTNING. ...MARINE HAZARDS... THUNDERSTORMS ARE MOST LIKELY TO MOVE OFFSHORE AND ACROSS TIDAL LAKES AND BAYS LATE THIS AFTERNOON AND TONIGHT. STRONG WINDS...LARGE DAMAGING WAVES...AND FREQUENT CLOUD TO WATER LIGHTNING WILL ACCOMPANY MANY OF THE THUNDERSTORMS THAT MOVE OVER WATER. ...HEAVY RAINFALL... SURFACE BOUNDARIES COULD SET UP AND ALLOW FOR THUNDERSTORMS TO STALL OVER ONE AREA...RESULTING IN LOCALIZED TORRENTIAL RAINFALL AMOUNTS OF 3 TO 5 INCHES IN A SHORT PERIOD OF TIME. HEAVY PONDING OF WATER ON ROADWAYS WILL BE COMMON WITH THUNDERSTORMS THROUGH THIS EVENING...AND FLOODING OF POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF A STRONG OR SEVERE THUNDERSTORM WILL CONTINUE EACH DAY. THERE MAY BE SLIGHTLY LESS COVERAGE OF THUNDERSTORMS OVER THE WEEKEND...BUT THUNDERSTORM COVERAGE WILL INCREASE ONCE AGAIN BY NEXT WORK WEEK AS A SURGE OF TROPICAL MOISTURE MOVES IN FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER. 22
In the hours before
Local storm report, Jun 13, 1:55 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL MARRERO 29.89N 90.11W
06/13/2007 E0.25 INCH JEFFERSON LA BROADCAST MEDIA
&&
11Special weather statement, Jun 13, 2:11 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT WED JUN 13 2007 LAZ039-131945- WASHINGTON- 211 PM CDT WED JUN 13 2007 ...STRONG THUNDERSTORM IN WASHINGTON PARISH... A STRONG THUNDERSTORM LOCATED BETWEEN FRANKLINTON AND ANGIE WILL CONTINUE TO MOVE SLOWLY SOUTH ACROSS SECTIONS OF WASHINGTON PARISH THROUGH 3 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS AROUND PINE AND LOCATIONS BETWEEN FRANKLINTON AND BOGALUSA. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THIS STORM.
Special weather statement, Jun 13, 2:28 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 228 PM CDT WED JUN 13 2007 LAZ060-132000- ST CHARLES- 228 PM CDT WED JUN 13 2007 ...STRONG THUNDERSTORM IN ST. CHARLES PARISH... A STRONG THUNDERSTORM LOCATED OVER LAKE CATAOUATCHE WILL MOVE SLOWLY SOUTHWEST ACROSS SOUTHERN ST. CHARLES PARISH THROUGH 3 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS AROUND LAKE SALVADOR.
Special weather statement, Jun 13, 2:43 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 243 PM CDT WED JUN 13 2007 MSZ080-132015- HANCOCK- 243 PM CDT WED JUN 13 2007 ...STRONG THUNDERSTORM IN HANCOCK COUNTY... A STRONG THUNDERSTORM LOCATED FROM INTERSTATE 10 ON THE HARRISON AND HANCOCK COUNTY LINE TO NORTH OF KILN WILL MOVE SOUTHWEST ACROSS SECTIONS OF HANCOCK COUNTY THROUGH 315 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS AROUND KILN AND DIAMONDHEAD.
Local storm report, Jun 13, 3:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 N KILN 30.49N 89.43W
06/13/2007 E0.25 INCH HANCOCK MS LAW ENFORCEMENT
0255 PM HAIL SLIDELL 30.28N 89.78W
06/13/2007 M0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
PEA TO MARBLE AND OCCASIONALLY PENNY SIZE HAIL FELL FOR
APRROXIMATELY 5 MINUTES AT THE NATIONAL WEATHER SERVICE
OFFICE IN SLIDELL.
&&
11Local storm report, Jun 13, 3:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG SLIDELL 30.28N 89.78W
06/13/2007 ST. TAMMANY LA NWS EMPLOYEE
THREE PINE TREES WERE BLOWN DOWN ON AIRPORT ROAD.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:14 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 13, 12:53 AM CDT | Special Marine Warning | LIX | 97 min | |
| Jun 13, 1:43 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 32 min |
| Jun 13, 2:20 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 13, 4:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 13, 6:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Jun 13, 1:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 38 min |
| Jun 13, 2:31 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 30 min |
| Jun 13, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 23 min |
| Jun 13, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| Jun 13, 3:42 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Jun 13, 4:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 61 min |
| Jun 13, 5:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 56 min |
| Jun 13, 6:32 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Saint James | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.